Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Taking Propranolol, Cipro, metronidazole and simvastatin. Can cialis or viagra be taken?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
Question
I am currently taking Propranolol 20mg twice a day, cipro 500mg once a day for two weeks and metronidazole 250mg twice a day for two weeks, prograf 1.5 mg twice a day, simvastatin once a day. Can I take Cialis or viagra with these medications?
Posted Sun, 15 Sep 2013 in Hypertension and Heart Disease
 
 
Answered by Dr. Lohit K 1 hour later
Brief Answer:
No. This may lead to hypotension.

Detailed Answer:
Hi, Thanks for using XXXXXXX

Cialis or viagra when taken with Propranolol can cause severe hypotension.

More ever these drugs are metabolized by liver enzymes. So the duration of their action depends on the liver enzymes function.

So I advice you not to use Cialis or viagra with these medications now.

Hope this answered your question. Feel free to ask me if you have any further queries and I shall be glad to answer them.
Wish you good health. Take care.

Regards
Above answer was peer-reviewed by
 
Follow-up: Taking Propranolol, Cipro, metronidazole and simvastatin. Can cialis or viagra be taken? 12 hours later
If I were to wean off the propranolol would any of these other drugs be a problem with Cialis or Viagra: Cipro, Metronidazole, Tacrolimus, Pantoprazole and Simvastatin. Also, since I have had a liver transplant is Cialis or Viagra hard on the liver and if they are not an option for my ED what would you recommend as a safe alternative?
Thank You, XXXXXXX
 
 
Answered by Dr. Lohit K 21 hours later
Hi XXXXXXX Thanks for the followup query.

More than drug interaction I am little concerned about the liver enzymes. All the drugs undergo metabolism in liver and that depends on the activity of liver. So I don't prefer viagra due to its side effect in unknown liver activity status.

You can try out other alternatives like local prostaglandin injectable ones. Since they act locally they have lesser side effect.

But before that the reason for ED should be detected. So consult your board certified doctor for examination and diagnosis so that we can treat the route cause.

Hope this answered your query. Feel free to ask me if any queries.

Wish you good health.
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor